Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 120, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 2, 2011, 8:13 AM CDT for Sauk County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2011, 8:13 AM CDT (13:13 UTC)
- Expired
- Sep 2, 2011, 8:36 AM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sauk County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS53 KMKX 021313
SVRMKX
WIC111-021400-
/O.NEW.KMKX.SV.W.0120.110902T1313Z-110902T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 AM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 900 AM CDT
* AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WONEWOC...OR 14 MILES WEST
OF REEDSBURG...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSBURG AROUND 825 AM CDT.
LAKE DELTON AROUND 845 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4365 9027 4365 8979 4361 8977 4360 8972
4357 8973 4357 8968 4351 9020 4355 9020
4355 9031 4356 9031 4364 9032
TIME...MOT...LOC 1313Z 250DEG 34KT 4362 9021
WIND...HAIL 60MPH <.75IN
$$
GEHRING1 follow-up statement
840
WWUS53 KMKX 021336
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
836 AM CDT FRI SEP 2 2011
WIC111-021346-
/O.CAN.KMKX.SV.W.0120.000000T0000Z-110902T1400Z/
SAUK WI-
836 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAUK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM.
LAT...LON 4365 9027 4365 8979 4361 8977 4360 8972
4357 8973 4357 8968 4351 9020 4355 9020
4355 9031 4356 9031 4364 9032
TIME...MOT...LOC 1336Z 250DEG 34KT 4369 8993
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:14 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 2, 4:14 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CDT FRI SEP 2 2011 UPDATE TO ADD AVIATION AND MARINE SECTIONS .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM CONTINUED WARM ADVECTION APPEARS TO BE TRIGGERING MID LEVEL CLOUDS...PROBABLY ALTOCUMULUS CASTELLANUS...AND ASSOCIATED ISOLD LGT SHOWERS OVER ERN IA AND NRN IL. NAM SOUNDINGS DO PICK UP ON MID LEVEL MOISTENING WITH MINOR CAPE SO WILL BRING LOW CHANCE POPS INTO THE CWA FOR THE MORNING. AS SWLY LOW LEVEL JET AND 850 MB THERMAL RIDGE SHIFTS TO THE EAST AND SOUTH...AND A SFC COLD FRONT APPROACHES FROM MN...SFC TO 850 MB FRONTOGENESIS WILL CONTINUE CHANCES OF SHOWERS/TSTORMS FOR LATER THIS MORNING AND INTO THE AFTERNOON. THERE IS UNCERTAINTY ON SFC BASED CONVECTION FOR LATER TODAY GIVEN THAT THE CLOUD COVER MAY INCREASE TOO MUCH...THEREBY KEEPING THE CIN HIGH. HOWEVER...ELEVATED CAPE WILL BE PRESENT SO AT LEAST SCT CONVECTION EXPECTED. SVR CHANCES TODAY AND TNT ARE LOW GIVEN LACK OF CONFIDENCE IN SFC BASED CONVECTION AND VERY WEAK LOW LEVEL WIND SHEAR DUE TO STALLING AND WEAKENING COLD FRONT. FOR TNT...A SHORTWAVE TROUGH WILL APPROACH FROM THE WEST WITH ORGANIZED 850-700 MB FRONTOGENESIS ALONG WITH PWS AROUND 2 INCHES. THUS MODELS PRODUCE WIDESPREAD QPF AND WENT WITH LIKELY POPS FOR THUNDER. FORECASTED HEAT INDICES FOR TODAY ARE JUST BELOW 100F BUT IF IT IS REACHED IT SHOULD ONLY BE BRIEF. THERE WILL BE SCT-BKN CLOUD COVER WITH ISOLD TO SCT SHOWERS AND TSTORMS WHICH SHOULD LIMIT TEMPS AND HEAT INDICES. .SATURDAY...FORECAST CONFIDENCE...MEDIUM TEMPERATURES AT 850 MB INDICATE THAT BAROCLINIC ZONE WILL REMAIN STALLED OVER THE AREA ON SATURDAY. ADDITIONALLY...A POTENT MID AND UPPER LEVEL WAVE WILL APPROACH FROM THE NORTHWEST. ALSO SEEING SUPPORT FOR LIFT WITH DECENT UPPER LEVEL DIVERGENCE ACROSS THE AREA UNDER THE RIGHT REAR ENTRANCE OF THE UPPER JET. WITH PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES THROUGH THE DAY...SEEMS LIKE A GOOD SETUP FOR MORE ROUNDS OF SHOWERS AND STORMS. OPTED TO INCREASE LIKELY POPS TO THE ENTIRE FORECAST AREA SATURDAY. CURRENT SETUP INDICATES IT COULD BE MOSTLY CLOUDY THROUGH THE DAY. THIS WITH THE EXPECTED RAINFALL SHOULD KEEP TEMPS DOWN A BIT...SO LOWERED HIGHS A LITTLE FROM PREVIOUS FORECAST. HELD ONTO THE CHANCE FOR RAIN A LITTLE LONGER INTO SATURDAY NIGHT PER CONSISTENTLY SLOWER ECMWF SOLUTION. .SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH A GOOD AMOUNT OF DRY AIR WILL WORK INTO THE AREA BY SUNDAY MORNING BEHIND THE WAVE...WITH PRECIPITABLE WATER VALUES FALLING DOWN TO AROUND 1/2 INCH. SHOULD BE DRY THROUGH THE DAY WITH COOLER HIGHS STRUGGLING TO AROUND 70. A REINFORCING SHOT OF DRIER AND COOLER AIR WILL PUSH INTO THE AREA SUNDAY NIGHT INTO MONDAY AS THE MAIN TROUGH AXIS MOVES THROUGH AND HIGH PRESSURE SLIDES IN. WILL BE A COOL LABOR DAY...WITH TEMPS STARTING IN IN THE MID TO UPPER 40S AWAY FROM THE LAKE...WITH LOW 50S NEAR THE LAKE. HIGHS WILL THEN STRUGGLE UP INTO THE MID 60S. IT MAY SEEM A BIT COOL AFTER THE RECENT 90 DEGREE WEATHER...BUT SHOULD STILL BE PLEASANT WITH MOSTLY SUNNY SKIES EXPECTED. HIGH PRESSURE IS THEN EXPECTED TO HOLD PRETTY WELL THROUGH MUCH OF THE REMAINDER OF THE WEEK. SKIES SHOULD BE MOSTLY CLEAR...WITH TEMPERATURES SLOWLY MODERATING TO AROUND NORMAL BY THURSDAY. && .AVIATION...THE THREAT FOR LOW LEVEL WIND SHEAR WILL CEASE BY 15Z WHEN THE LLJ SHIFTS EWD. VFR CONDITIONS WILL CONTINUE TODAY AND THIS EVENING ALTHOUGH AREAS OF MVFR VSBYS DUE TO AIR POLLUTION COULD OCCUR. THERE WILL BE ISOLD TO SCT SHOWERS AND THUNDERSTORMS OVER THE REGION AS A COLD FRONT MOVES INTO SRN WI. WIDESPREAD SHOWERS AND THUNDERSTORMS IS THEN EXPECTED TNT INTO SAT. WIDESPREAD RAINFALL AND VERY LGT WINDS WILL LEAD TO AREAS OF FOG AND STRATUS LATE TNT INTO SAT AM. MVFR TO IFR CONDITIONS WILL OCCUR. && .MARINE...A SWLY LOW LEVEL JET STREAM WILL EXIT SRN WI LATER THIS MORNING ALONG WITH THE WEAKENING OF THE PRESSURE GRADIENT. THERE IS A BRIEF WINDOW LATER THIS MORNING FOR WIND GUSTS TO REACH 25KTS WHEN HEATING AND MIXING OCCURS. IT IS TO MARGINAL AT THIS TIME FOR A SMALL CRAFT ADVISORY. WINDS WILL WEAKEN THIS AFTERNOON AND THEN SHIFT WNWLY LATER THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY THROUGH MONDAY NIGHT FOR BRISK NLY WINDS AND HIGH WAVES IN THE WAKE OF A STRONG COLD FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SATURDAY THROUGH THURSDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...GEHRING/20
Hazardous weather outlook, Sep 2, 4:56 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 AM CDT FRI SEP 2 2011 WIZ046-047-051-052-056>060-062>072-031000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES IN THE MID TO UPPER 90S OVER THE MILWAUKEE METROPOLITAN AREA. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN AS THUNDERSTORMS DEVELOP ALONG AND NEAR AN APPROACHING COLD FRONT. ALSO...THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY ADVISORY PRIMARILY FOR OZONE...BUT ALSO FOR FINE PARTICULATES. THIS ADVISORY IS IN EFFECT UNTIL NOON FRIDAY FOR THE LAKESHORE COUNTIES OF SOUTHEAST WISCONSIN...PLUS WAUKESHA COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS ON SATURDAY AS A STALLED FRONT CONTINUES TO PRODUCE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT AND AGAIN ON SATURDAY. LMZ643>646-031000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WIND GUSTS MY APPROACH OR BRIEFLY EXCEED SMALL CRAFT ADVISORY CRITERIA LATE THIS MORNING. THE WINDS WILL THEN WEAKEN AND TURN WEST TO NORTHWEST IN THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WILL INCREASE IN COVERAGE TONIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY THROUGH MONDAY NIGHT FOR BRISK NORTH WINDS AND HIGH WAVES IN THE WAKE OF A STRONG COLD FRONT. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:24 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 54 min |
| Sep 2, 9:49 AM CDT | Special Marine Warning | MKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.